Calculation of renormalized viscosity and resistivity in magnetohydrodynamic turbulence

Authors
Citation
Mk. Verma, Calculation of renormalized viscosity and resistivity in magnetohydrodynamic turbulence, PHYS PLASMA, 8(9), 2001, pp. 3945-3956
Citations number
30
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICS OF PLASMAS
ISSN journal
1070-664X → ACNP
Volume
8
Issue
9
Year of publication
2001
Pages
3945 - 3956
Database
ISI
SICI code
1070-664X(200109)8:9<3945:CORVAR>2.0.ZU;2-F
Abstract
A self-consistent renormalization (RG) scheme has been applied to nonhelica l magnetohydrodynamic turbulence with normalized cross helicity sigma (c) = 0 and sigma (c) --> 1. Kolmogorov's 5/3 power law is assumed in order to c ompute the renormalized parameters. It has been shown that the RG fixed poi nt is stable for d greater than or equal to d(c) approximate to 2.2. The re normalized viscosity nu* and resistivity eta* have been calculated, and the y are found to be positive for all parameter regimes. For sigma (c) = 0 and large Alfven ratio (ratio of kinetic and magnetic energies) r(A), nu* = 0. 36, and eta* = 0.85. As r(A) is decreased, nu* increases and eta* decreases , until r(A) approximate to 0.25, where both nu* and eta* are approximately zero. For large d, both nu* and eta* vary as d(-1/2). The renormalized par ameters for the case sigma (c) --> 1 are also reported. (C) 2001 American I nstitute of Physics.